Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Female Sexual Disorders
Question: Spots on my vagina
|laughalot - Mon Jul 09, 2007 2:42 pm||
I'm twenty, female, only sexual/fertility related problems are irregular periods. I take microgynon pill. I have spots on the outside of my vagina area. They look a lot like spots found on other parts of the body, and are only slightly bigger (maybe the size of a large facial spot). They are red and look sometimes to almost have a head. They usually appear after my period, and I used pads so I usually attribute them to friction. However, I have two at the moment, and am slightly worried. I am a virgin and have had no sexual contact with anyone, so unless something like this can be caught of a toilet seat, I can't attribute this to any STD's.
|Debbie Miller, RN - Mon Jul 16, 2007 12:32 pm||
I understand your concern. To reassure you, toilet seats are very unlikely modes of disease transmission. Generally any organism still living on the seat would have to make contact with an open wound or cut to infect you. Skin is actually quite a good barrier against many bacteria.
It would be impossible to say what is going on here but a trip to the doctor, where this could be evaluated, could be helpful. It could be some kind of local infection (follicle, duct, etc.). If it causes discomfort, try warm, moist packs (like warm washcloths) and sitz baths, where you just sit in a shallow bath. It may resolve on its own but if not, you will want to have it evaluated for sure.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.